Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 313, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 8, 2009, 2:50 PM CDT for Giles County, Tennessee. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2009, 2:50 PM CDT (19:50 UTC)
- Expired
- Sep 8, 2009, 3:00 PM CDT
- In force
- 10 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 081950
SVROHX
TNC055-082000-
/O.NEW.KOHX.SV.W.0313.090908T1950Z-090908T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT TUE SEP 8 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL GILES COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CDT
* AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES EAST OF MINOR
HILL...OR 12 MILES SOUTH OF PULASKI...AND MOVING SOUTHEAST AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE OVER RURAL SOUTHERN GILES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3500 8695 3500 8711 3500 8715 3504 8718
3514 8700 3500 8686 3499 8694
TIME...MOT...LOC 1950Z 325DEG 11KT 3502 8702
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:14 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 8, 2:14 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 214 PM CDT TUE SEP 8 2009 .DISCUSSION... SOME CONVECTION HAS POPPED UP THIS AFTERNOON...MAINLY OVER WRN PORTIONS WHERE MOISTURE AXIS LIES. MOVEMENT IS EAST SOUTHEAST AT 25-30 KT. NO VERIFICATION OF SEVERE YET. TEMPS IN UPPER 70S TO MID 80S. MAY HAVE TO CARRY AN EARLY EVE PERIOD OF RAIN TONITE...BUT SHOULD MOSTLY DIE OFF BY SUNSET. H5 LO OVER OHVLY MOVING SE WILL BE MAIN FOCUS FOR MAINLY DIURNAL CONVECTION INTO THU...WITH NE SECTIONS FAVORED. STILL...POPS FAIRLY LOW. BY FRI...LO WILL MOVE OUT OF PICTURE AND JUST 20% DIURNAL POPS AREA-WIDE AS H5 RIDGE BUILDS IN. TEMPS A LITTLE ABOVE NORMAL INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 64 86 64 87 / 10 20 10 20 CLARKSVILLE 61 85 60 87 / 10 20 10 20 CROSSVILLE 60 79 58 79 / 20 30 10 30 COLUMBIA 64 86 63 87 / 10 20 10 20 LAWRENCEBURG 64 87 63 87 / 10 20 10 20 WAVERLY 64 86 61 87 / 10 20 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Sep 8, 3:25 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 325 AM CDT TUE SEP 8 2009 TNZ009>011-028>034-062>066-075-077>080-090830- MACON-CLAY-PICKETT-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON- FENTRESS-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE- WARREN-GRUNDY-VAN BUREN- 321 AM CDT TUE SEP 8 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR LOCATIONS EAST OF INTERSTATE 65...INCLUDING THE CUMBERLAND PLATEAU REGION. THE FOG IS EXPECTED TO LAST INTO THE MORNING RUSH HOUR...THEN DISSIPATE BY 9 AM. VISIBILITY WILL BE NEAR ZERO IN SOME AREAS...ESPECIALLY AROUND LAKES AND RIVERS. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO. MAINLY AFTERNOON ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. WITH ALL THUNDERSTORMS...EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. SOME OF THESE THUNDERSTORMS COULD PRODUCE STRONG WINDS... HAIL...AND LOCALLY VERY HEAVY RAINFALL. PATCHY FOG DEVELOPMENT IS AGAIN EXPECTED AFTER MIDNIGHT TONIGHT ACROSS THE ENTIRE MID STATE. MOTORIST SHOULD EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. TNZ005>008-022>027-056>061-093>095-090830- STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-HUMPHREYS- DICKSON-CHEATHAM-DAVIDSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY- MARSHALL-WAYNE-LAWRENCE-GILES- 321 AM CDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT MAINLY AFTERNOON ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. WITH ALL THUNDERSTORMS...EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING. SOME OF THESE THUNDERSTORMS COULD PRODUCE STRONG WINDS... HAIL...AND LOCALLY VERY HEAVY RAINFALL. PATCHY FOG DEVELOPMENT IS AGAIN EXPECTED AFTER MIDNIGHT TONIGHT ACROSS THE ENTIRE MID STATE. MOTORIST SHOULD EXERCISE CAUTION WHILE DRIVING ON AREA ROADWAYS AFTER MIDNIGHT TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 31/JBW
In the hours before
Local storm report, Sep 8, 1:08 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT TUE SEP 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 3 NW MCMINNVILLE 35.72N 85.81W
09/07/2009 WARREN TN EMERGENCY MNGR
LARGE TREES SNAPPED AND UPROOTED...TRAILER ROOF PEELED
BACK...SIDING PEELED OFF HOMES ON LAWS ROAD. NWS WILL
SURVEY DAMAGE WEDNESDAY MORNING.
0528 PM HAIL WATERTOWN 36.10N 86.14W
09/07/2009 E1.00 INCH WILSON TN TRAINED SPOTTER
QUARTER SIZED HAIL FELL FOR 5 MINUTES IN WATERTOWN.
SPOTTER ALSO REPORTED LARGE LIMBS BLOWN DOWN.
&&
TJThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:15 PM CDT | Dense Fog Advisory | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 14 more | 11 hr |
| Sep 7, 10:16 PM CDT | Areal Flood Advisory | OHX | Giles | 3 hr |
| Sep 7, 10:49 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 3 hr |
| Sep 8, 12:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| Sep 8, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| Sep 8, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 29 min |
| Sep 8, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 11 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.